Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 673, NWS Jackson, MS

January 13, 2005Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 13, 2005, 6:30 AM CST for Neshoba County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2005, 6:30 AM CST (12:30 UTC)
Expired
Jan 13, 2005, 7:15 AM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 5:45 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 131230
SVRJAN
MSC099-131315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF PHILADELPHIA

* UNTIL 715 AM CST

* AT 631 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PEARL RIVER RESORT...OR ABOUT 11 MILES WEST OF PHILADELPHIA...AND
  MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NESHOBA COUNTY AT 650 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.

LAT...LON 3292 8930 3263 8930 3273 8894 3291 8894

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 6:25 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 13, 6:25 AM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
625 AM CST THU JAN 13 2005

UPDATED ZONES AS SQUALL LINE HAS MOVED JUST EAST OF INTERSTATE 55. HAVE
CLEARED MOST OF COUNTIES FOR TORNADO WATCH 8(EXPIRES AT 9 AM) AND PUT IN FAR
EASTERN COUNTIES FOR TORNADO WATCH 9 (EXPIRES AT 11 AM). WITH TEMPS QUICKLY
FALLING INTO THE 50S HAVE ADJUSTED WORDING IN ZONES. OTHERWISE REST OF
FORECAST ON TRACK.

.PREVIOUS DISCUSSION...AT 340 AM
...SEVERE WEATHER EVENT TAKEN PLACE ACROSS FORECAST AREA THIS
MORNING...

.SHORT TERM...
CURRENTLY...IR SAT IMAGERY DEPICTS A VIGOROUS...POSITIVELY TILTED
UPPER TROUGH CARVING IT/S WAY INTO THROUGH THE SOUTHERN PLAINS
...MOVING TOWARD THE MISSISSIPPI VALLEY REGION. IN RESPONSE...SFC
LOW PRESSURE IS DEVELOPING AND DEEPENING OVER THE MID TO UPPER
MISSISSIPPI VALLEY. IR SAT AND AREA RADARS SHOW THE INTENSE SQUALL
LINE MOVE THROUGH THE WESTERN END OF THE FORECAST AREA...EXTENDING
FROM NEAR GREENWOOD TO APPROACHING THE MISSISSIPPI RIVER WITH SOME
STRONG CELLS TRACKING NORTHEAST AHEAD OF THE LINE. THERE HAVE BEEN
SOME BOW SEGMENTS ASSOCIATED WITH THIS INTENSE LINE. TORNADO WATCH
IS IN EFFECT UNTIL 9 AM FOR THE WEST HALF OF THE REGION...EXPECT
WATCHES TO EXTEND ACROSS THE EAST HALF THROUGH THE REMAINDER OF THE
MORNING HOURS...BEFORE THE LINE EXITS TO THE REGION BY AFTERNOON.
THE ASSOCIATED STRONG COLD FRONT WAS NOTED FROM WESTERN ARKANSAS
INTO NORTHEAST TEXAS. BROAD SOUTHERLY FLOW ACROSS MUCH OF THE SOUTH
AHEAD OF THE LINE OF STORMS HAS TEMPS IN THE MIDDLE TO UPPER 60S
WITH DEWPOINTS IN THE 60S.

MAIN FORECAST CHALLENGE...WILL BE SQUALL LINE TIMING AND POTENTIAL
FOR PRE-LINE SUPERCELLS FOR THIS MORNING. FOR THIS AFTERNOON
WILL KEEP CHANCE OF THUNDERSTORMS...DECREASING FROM WEST TO EAST AS
THE COLD FRONT PASSES THROUGH TODAY. THE HIGHEST TEMPS FOR TODAY WILL
BE EARLY THIS MORNING AS TEMPS FALL THROUGH THE 60 TO 50S. FOR
TONIGHT WILL KEEP SOME POST FRONT LIGHT RAIN ENDING FROM THE WEST
SHORTLY AFTER MIDNIGHT. FOR FRIDAY HIGH PRESSURE CENTERED TO OUR
NORTH WILL PLACE THE LOWER MS RIVER VALLEY IN A COLD AND DRY AIR
ADVECTION REGIME. THIS WILL SET TEMPS BACK TO SEASONAL AVERAGES.

.LONG TERM...
NOT MUCH TO BELABOR IN THE EXTENDED TODAY. FAVORED THE COMBO OF
GFS/ECMWF FOR THE PARTICULARS.

QUIET...CONDITIONS TYPICAL FOR JANUARY ARE ON TAP FOR THE WEEKEND
AND FIRST PART OF NEXT WEEK. A LONG WAVE TROUGH WILL POSITIONED OVER
THE EASTERN CONUS THIS WEEKEND FLATTENING TO A MORE ZONAL
ORIENTATION BY EARLY NEXT WEEK. WITH HIGH PRESSURE CENTERS REMAINING
TO OUR NORTH OVER THE OHIO RIVER VALLEY...HIGH TEMPS WILL BE NEAR
SEASONAL AVERAGES. LOW TEMPS WILL VARY DEPENDENT UPON THE AMOUNT OF
DRYING/CLEARING EXPECTED. DEWPOINTS WILL CERTAINLY BE CUT IN THE
WAKE OF THURSDAY/S FRONTAL PASSAGE...HOWEVER THE SUBTROPICAL JET
WILL REMAIN WEST SOUTHWEST AND CUT ACROSS THE REGION. THIS WOULD
LEAVE OUR AREA PRONE TO BOUTS WITH OCCASIONAL CIRRUS. GIVEN THE
AFOREMENTIONED SYNOPTIC SET UP...FAVORED LOW TEMPS IN THE LOWER 30S
MOST AREAS. LITTLE IF ANY RAINFALL IS EXPECTED THROUGH NEXT
WEDNESDAY.

&&

.AVIATION...
WILL SEE ISOLATED SITES FALL TO IFR IN HEAVIER RAINFALL WITH
STRONGEST STORMS BUT CEILINGS GENERALLY IN MVFR RANGE ALONG SQUALL
LINE THAT WILL SHIFT EWD ACROSS THE FORECAST AREA THIS MORNING. WILL
SEE VFR CONDITIONS TO REAR OF SQUALL LINE BEFORE LOW CLOUDS FILL
BACK IN COLD AIR ADVECTION BEHIND THE COLD FRONT. GENERALLY MVFR
STRATOCU IN PLACE LATER IN THE AFTERNOON...ERODING FROM THE WEST
TONIGHT. PRESSURE GRADIENT REMAINS RELATIVELY TIGHT SO WILL MAINTAIN
GUSTY NLY WIND BEHIND THE BOUNDARY TONIGHT THROUGH EARLY FRIDAY
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  37  52  30/  100   20   0   0
MERIDIAN      70  36  54  30/  100   40   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...NONE.
.LA...NONE.
.AR...NONE.

&&

17
Hazardous weather outlook, Jan 13, 6:04 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0604 AM CST THU JAN 13 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141204-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0604 AM CST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER SECTIONS OF CENTRAL
AND EAST MISSISSIPPI THIS MORNING. THE PRIMARY SEVERE WEATHER
RISK WILL BE DAMAGING WIND. ISOLATED TORNADOES MAY ALSO OCCUR.

A LINE OF THUNDERSTORMS POSITIONED ACROSS CENTRAL MISSISSIPPI
EARLY THIS MORNING WILL MOVE ACROSS EAST MISSISSIPPI BY MID
MORNING. THESE STORMS HAVE DEVELOPED AHEAD OF A STRONG COLD FRONT
THAT WILL SHIFT INTO THE AREA THIS AFTERNOON.  ISOLATED STORMS IN
THE LINE WILL BECOME SEVERE...PRODUCING DAMAGING WIND FROM 60 TO
70 MPH. THEY WILL ALSO HAVE THE POTENTIAL TO PRODUCE WEAK
TORNADOES.

THE RISK OF SEVERE STORMS WILL DIMINISH FROM THE WEST AS THE LINE
ADVANCES THIS MORNING. THE POTENTIAL FOR SEVERE WEATHER WILL END
AT MOST LOCATIONS BY NOON.

STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE
WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.

...FLOODING...
GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA
ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY  THUNDERSTORMS
THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR
DRAINAGE AREAS AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED
IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jan 13, 3:53 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     TSTM WND DMG     3 E START               32.49N 91.81W
01/13/2005                   RICHLAND           LA   LAW ENFORCEMENT

            A FEW POWER LINES WERE BLOWN DOWN EAST OF START.

0300 AM     TSTM WND DMG     MANGHAM                 32.31N 91.78W
01/13/2005                   RICHLAND           LA   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN ON HOUSES.

&&

CME
Local storm report, Jan 13, 5:04 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 AM     TSTM WND GST     YAZOO CITY              32.86N 90.41W
01/13/2005  60 MPH           YAZOO              MS   AIRPLANE PILOT

            PILOT REPORTED WIND GUSTS IN EXCESS OF 55 MPH ALONG
            HIGHWAY 49.

0452 AM     HAIL             YAZOO CITY              32.86N 90.41W
01/13/2005  0.75 INCH        YAZOO              MS   AIRPLANE PILOT

            PILOT REPORTED PENNY SIZE HAIL ALONG HIGHWAY 49.

&&

CME
Special weather statement, Jan 13, 5:40 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0540 AM CST THU JAN 13 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-053-059-060-131240-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-
FRANKLIN LA-MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA-WEST
CARROLL LA-ADAMS MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-GRENADA MS-
HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-LEFLORE MS-SHARKEY
MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS-

TORNADO WATCH NUMBER 8 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN ARKANSAS...
ASHLEY...       CHICOT...

IN LOUISIANA...
CATAHOULA...    CONCORDIA...    EAST CARROLL... FRANKLIN...
MADISON...      MOREHOUSE...    RICHLAND...     TENSAS...
WEST CARROLL...

IN MISSISSIPPI...
ADAMS...        BOLIVAR...      CARROLL...      CLAIBORNE...
GRENADA...      HOLMES...       HUMPHREYS...    ISSAQUENA...
JEFFERSON...    LEFLORE...      SHARKEY...      SUNFLOWER...
WARREN...       WASHINGTON...   YAZOO...

MSZ028>030-032-033-037-038-043>045-048>050-054>056-061>064-131240-
ATTALA MS-CHOCTAW MS-CLAY MS-COPIAH MS-FRANKLIN MS-HINDS MS-
JEFFERSON DAVIS MS-LAWRENCE MS-LEAKE MS-LINCOLN MS-MADISON MS-
MONTGOMERY MS-NESHOBA MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-
SMITH MS-WEBSTER MS-WINSTON MS-

TORNADO WATCH NUMBER 8 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN MISSISSIPPI...
ATTALA...       CHOCTAW...      CLAY...         COPIAH...
FRANKLIN...     HINDS...        JEFFERSON DAVIS...LAWRENCE...
LEAKE...        LINCOLN...      MADISON...      MONTGOMERY...
NESHOBA...      OKTIBBEHA...    RANKIN...       SCOTT...
SIMPSON...      SMITH...        WEBSTER...      WINSTON...

CRAVEN
Local storm report, Jan 13, 5:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND DMG     WISNER                  31.98N 91.66W
01/13/2005                   FRANKLIN           LA   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED THAT A HOME SUSTAINED ROOF
            DAMAGE, 2 SHEDS WERE DESTROYED, AND SEVERAL TREES ARE

            DOWN ACROSS THE CITY WITH SOME TREES DOWN ON POWER LINES.

&&

CAMPBELL
Local storm report, Jan 13, 6:23 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 AM CST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     DOWNTOWN JACKSON        32.30N 90.19W
01/13/2005                   HINDS              MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN IN THE CITY OF
            JACKSON AND OTHER LOCATIONS THROUGHOUT HINDS COUNTY.

&&

CAMPBELL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:55 AM CSTSevere Thunderstorm WarningJANBolivar35 min
Jan 13, 3:41 AM CSTSevere Thunderstorm WarningJANIssaquena49 min
Jan 13, 4:02 AM CSTSevere Thunderstorm WarningJANSunflower28 min
Jan 13, 4:05 AM CSTSevere Thunderstorm WarningJANWarren10 min
Jan 13, 4:27 AM CSTSevere Thunderstorm WarningJANYazoo73 min
Jan 13, 4:49 AM CSTSevere Thunderstorm WarningJANHinds56 min
Jan 13, 5:07 AM CSTSevere Thunderstorm WarningJANMadison53 min
Jan 13, 5:40 AM CSTSevere Thunderstorm WarningJANRankin65 min
Jan 13, 5:52 AM CSTTornado WarningJANChoctaw, Montgomery38 min
Jan 13, 5:59 AM CSTTornado WarningJANWebster61 min
Jan 13, 6:00 AM CSTSevere Thunderstorm WarningJANAttala30 min
Jan 13, 6:06 AM CSTSevere Thunderstorm WarningJANLeake39 min
Jan 13, 6:08 AM CSTSevere Thunderstorm WarningJANScott52 min
Jan 13, 6:22 AM CSTSevere Thunderstorm WarningJANWinston38 min
Jan 13, 6:24 AM CSTTornado WarningJANSimpson, Smith66 min
Jan 13, 6:25 AM CSTSevere Thunderstorm WarningJANClay50 min
Jan 13, 6:31 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis29 min
Jan 13, 6:38 AM CSTSevere Thunderstorm WarningJANOktibbeha52 min
Jan 13, 7:02 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee58 min
Jan 13, 7:06 AM CSTSevere Thunderstorm WarningJANJasper39 min
Jan 13, 7:08 AM CSTSevere Thunderstorm WarningJANKemper52 min
Jan 13, 7:16 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion59 min
Jan 13, 7:25 AM CSTSevere Thunderstorm WarningJANClarke65 min
Jan 13, 7:30 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton60 min
Jan 13, 7:37 AM CSTSevere Thunderstorm WarningJANLamar53 min
Jan 13, 7:42 AM CSTSevere Thunderstorm WarningJANJones48 min
Jan 13, 7:42 AM CSTTornado WarningJANNoxubee18 min
Jan 13, 7:46 AM CSTSevere Thunderstorm WarningJANForrest59 min
Jan 13, 8:11 AM CSTFlash Flood WarningJANJones2 hr
Jan 13, 8:22 AM CSTSevere Thunderstorm WarningJANForrest53 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.